Get your Health question answered in 3 easy steps

157 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 18 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest treatment for rash on penis that is tender after sex

Answered by
Dr.
Dr. Ilyas Patel

Dermatologist

Practicing since :1982

Answered : 3173 Questions

default
Posted on Sat, 9 Aug 2014 in Skin Hair and Nails
Question: My problem stared out like jock itch. Now, I have a rash on one side of my penis and the skin is discolored. It is very tender and burns. I used lamasil on it. It seemed to help then it started to burn my skin. So I discontinued using it. It gets very tender after sex.
doctor
Answered by Dr. Ilyas Patel 3 hours later
Brief Answer:
Please answer and post the photos..

Detailed Answer:
Hi,

You said, you have itching,burning and tenderness on part of the penis. There is a rash and discoloration.

I would like to ask few questions to come to probable diagnosis. And also upload the photos of the affected part.. So that I can help you in better ways.

- from how many days you have this lesion?
- please describe the lesion..reddish,oozing,patch,small hard bumps,fluid containing lesions,descrete,grouped...
- the parts involved..groin,thighs or only penis. Shaft ,glans,prepuce
- past history of such lesion?
- any disease cutaneous or internal at present or in past?
- any history of drugs intake for this or other disease at present or in past?
- family history of any disease?
- sexual contact other then wife? When?
- any bad habit of alcohol,tobacco or smoking?
- history of occupation or work?

Answer above queries and do not forget to post the photos..ok

Thanks,with good wishes..

Dr. Ilyas Patel MD
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
default
Follow up: Dr. Ilyas Patel 4 hours later
About two weeks.
It is reddish, with a white gooey stuff on it that smells bad. It is mostly on the base of my penis and the top of my scrotum. However, the left side of my penis, the shaft and the head, discolored red. The smelly white stuff has increased since I discontinued use of the anti fungal. I have no skin problems other than athlete's foot. I had a new sex partner, a woman, about a month before this problem. I think I had rubbed my penis raw using a sex toy made for men just before this problem occurred. I do drink and I smoke occasionally, cigars. When the problem first occurred I was working long hours in a very hot environment with no air flow and I was wet with sweat for about 11 hours day.
doctor
Answered by Dr. Ilyas Patel 27 minutes later
Brief Answer:
Irritant or allergic contact dermatitis with CBP

Detailed Answer:
Hi,

Welcome back.

You answered but did not post photos...

Anyways i will try to help you with your answers.

You have itchy lesins on glans penis,shaft and root of penis along with part of the scrotum. There is bed smell and oozing in the lesions. You had sex with woman which was new one. You also played with sex toy rubbing the penis. Your immunity may be poor due to bad habits of drinking and smoking. All this history give clue towards few possibilties..

-Irritant contact dermatitis or allergic contact dermatitis
-Candidal balanoposthitis
-Secondary bacterial infection

I would like to advise you multiple drug therapies...

- short course of antibiotic like cefixime 200 mg twice a day
- short and tappering course of steroids like methyl prednesolne in proper dose
- antifungal like itraconazole for few days
- anti pruritic like levocetirizine till itch is relieved.
- to apply antibiotic powder or cream like neosporin or gentamycine
- to take Sitz bath in dettol containing water in tub for 10 min.
- to keep the area dry
- to improve hygiene
- to have healthy food to improve immunity
- to avoid bad habits
- to avoid extramerital sex

Please consult your dermatologist and take treatment with all above steps suggested. Before that neccessary blood investigations should be done to rule out DM,HIV and other internal diseases.

I hope this would be helpful to you..

Take care.

Have early recovery.

Dr. Ilyas Patel MD
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication
Medical Topics ,  

Recent questions on Cefixime

doctor1 MD

I traveled internationally two days back and the same night had a bout of vomiting (with lot of nausea and sweating) and loose motions. It was a one off event and no temperature. The nausea persisted in the morning. Doctor prescribed Ciprolaxacin (500 mg OD) plus dompeirdon and Zantac. This seems to give me palpitations (tachycardia). The doctor has now stopped Cipro and Zantac and gone for Cefixime. I looked up the net for adverse reactions of Cefixime and do not like them. I still have some nausea and dizziness. Also I have a history of very sensitive stomach (IBS). What to do?

doctor1 MD

I am in Guatemala and have a UTI, which has just been diagnosed although I've had it for a while, months at least, but not diagnosed.

The lab report reads se aislo mas de 100,000 UFC/ml DE: Enterobacter agglomerans
The lab report reads: isolated more than 100,000 CFU / ml of: Enterobacter agglomerans (google translate)

According to the report the bacteria is sensitive to cefixime and nitrofurantoin. It seems that I can get both but is one better than the other and I'm not sure of the dosage. I've been told at pharmacies from:400 mg. once a day for five days to 400 mg twice a day for 10 days.

What do you think?

doctor1 MD

Bottom eye lids swollen, tender to the touch and when I blink. Skin under eye is swollen and pinkish in color. When bottom eye lids are pulled away there is puss in lining of the lids. Began about six days ago, some crusting in eye lashes upon...

doctor1 MD

My 4 year old son has a persistent cough. His brown and blue inhalers are not doing anything and he is on day 2 of steroid tablets which don t seem to have done anything either. He has been on Cefixime antibiotics since Sept 10 as he kept getting very poorly. Not sure what to do as he is so tired and nothing seems to be improving.

doctor1 MD

I had a procedure done yesterday to remove an 8mm kidney stone from my ureter . The urologist went in, broke it up and placed a stent in. The stent is to remain until Monday. My doctor s office is closed now and I m experiencing a lot of lower...

doctor1 MD

Hello Doctor,2. This query is for my 8 weeks old baby boy. He is having cough for almost a week now. Whenever lying down flat on bed, he makes noise while breathing. Congestion related. Earlier we were in XXXXXXX and last weekend we Moved to...

doctor1 MD

Hi Doc, My 8 year old son has throat infection and his doctor has started him on cefixime. I have just given him 2 doses and he seems be having antibiotic induced diarrhea. Can I give him sporlac powder along with antibiotic?If so how many sachets of sporlac should I give for each dose of antibiotic??